Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

193 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What could cause severe hair loss at my temples while on Diovan for years?

Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 8235 Questions

default
Posted on Mon, 26 Nov 2018 in Skin Hair and Nails
Question: On Diovan for years and having severe hair loss at my at my temples. I'd like to know there is something that can be used to regrow my hair or an ACE Inhibitor without this side affect.

what is the cost
doctor
Answered by Dr. Kakkar S. 57 minutes later
Brief Answer:
Androgenetic alopecia

Detailed Answer:

Hello,

Perhaps you have androgenetic alopecia. It is characterized by hair loss and thinning from the frontal, mid and vertex part of the scalp, manifesting as a broad forehead and wide parting. The reason is gradual miniaturization of genetically predisposed hair follicles under the influence of androgens like testosterone and dihydrotestosterone.

I suggest you use Minoxidil 5% solution, twice daily. In addition to that, I suggest you take an oral Finasteride tablet once daily.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Kakkar S.
Dermatologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on